Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 60, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 31, 2004, 4:55 AM EDT for 12 counties in Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2004, 4:55 AM EDT (08:55 UTC)
- Expired
- May 31, 2004, 11:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Breathitt County, KY, Clay County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Morgan County, KY, Pike County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 28 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:00 AM EDT | FLASH FLOOD | Inez, KY | NUMEROUS ROADS CLOSED THROUGHOUT COUNTY. |
| May 31, 10:28 AM EDT | FLOOD | Cumberland, KY | U.S. 421 CLOSED AT CRANKS CREEK CLOSED. CLOVER LICK ROAD IN CUMBERLAND CLOSED BUT OPENED AT 1230 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 310906
FFWJKL
KYC025-051-071-095-115-133-153-159-165-175-195-237-311500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
455 AM EDT MON MAY 31 2004
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MENIFEE COUNTY IN KENTUCKY.
JOHNSON COUNTY IN KENTUCKY.
MARTIN COUNTY IN KENTUCKY.
MORGAN COUNTY IN KENTUCKY.
MAGOFFIN COUNTY IN KENTUCKY.
WOLFE COUNTY IN KENTUCKY.
FLOYD COUNTY IN KENTUCKY.
PIKE COUNTY IN KENTUCKY.
BREATHITT COUNTY IN KENTUCKY.
CLAY COUNTY IN KENTUCKY.
LETCHER COUNTY IN KENTUCKY.
HARLAN COUNTY IN KENTUCKY.
* UNTIL 1100 AM EDT.
* WEATHER SERVICE DOPPLER RADAR AND LOCAL OBSERVATIONS INDICATE THAT
VERY HEAVY RAIN FELL THROUGHOUT MUCH OF EASTERN KENTUCKY...
ESPECIALLY ALONG THE MOUNTAIN PARKWAY OVER THE PAST 24 HOURS.
GENERALLY 4 TO 6 INCHES OF RAIN FELL IN THESE AREAS. THIS EXCESSIVE
RAIN HAS CAUSED EXTREME RUNOFF THROUGH MUCH OF THE AREA THAT
CONTINUES TO CONTRIBUTE TO THE ONGOING FLOODING. MANY LOCATIONS ARE
CUT OFF AS THE ROADS ARE UNDER WATER WITH REPORTS OF WATER
EVACUATIONS CONTINUING IN SEVERAL OF THE COUNTIES. AN ADDITIONAL
QUARTER TO HALF AN INCH OF RAIN IS POSSIBLE BETWEEN 5 AND 8 AM EDT.
THIS SITUATION WILL ONLY GRADUALLY IMPROVE WITH DAY BREAK AS THE
RUNOFF WILL BE SLOW TO LET UP.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS
OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH
FLOODING
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 3696 8359 3716 8398 3733 8372 3721 8352
3694 8351 3733 8251 3753 8310 3742 8319
3751 8355 3797 8372 3805 8322 3787 8265
3800 8252 3768 8231 3748 8192 3725 8257
3683 8302 3671 8337
$$
GREIF1 follow-up statement
000
WGUS73 KJKL 311232 CCA
FFSJKL
KYC025-051-071-095-115-133-153-159-165-175-195-237-311500-
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
825 AM EDT MON MAY 31 2004
...CORRECTED ENDING TIME OF WARNING...
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE FOLLOWING
KENTUCKY COUNTIES...
MENIFEE.
JOHNSON.
MARTIN.
MORGAN.
MAGOFFIN.
WOLFE.
FLOYD.
PIKE.
BREATHITT.
CLAY.
LETCHER.
HARLAN.
* UNTIL 11 AM TODAY.
AT 8 AM HIGHWAY DEPARTMENTS AND COUNTY 24 HOUR WARNING POINTS
REPORTED NUMEROUS FLOODED ROADS. IN MAGOFFIN COUNTY 80 PERCENT OF
THE ROADS WERE REPORTED FLOODED...AND THE PARKWAY EXTENSION WAS
CLOSED. IN JOHNSON COUNTY ROUTE 40 BETWEEN WILLIAMSPORT AND MEALLY
WAS FLOODED.
IN MARTIN COUNTY PARTS OF HIGHWAY 114 WERE FLOODED. IN BREATHITT
COUNTY ROUTE 30 WAS FLOODED 5 MILES EAST OF JACKSON. ROADS WERE ALSO
REPORTED FLOODED IN WOLFE...MORGAN AND MENIFEE COUNTIES.
EVEN THOUGH HEAVY RAIN ENDED EARLY THIS MORNING...RUNOFF CONTINUES
AND SOME OF THE LARGER STREAMS AND CREEKS WILL CONTINUE TO RISE THIS
MORNING. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT
AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN JACKSON.
LAT...LON 3695 8352 3701 8383 3724 8401 3733 8372
3721 8352 3684 8356 3700 8313 3727 8275
3746 8276 3753 8308 3750 8350 3797 8373
3805 8323 3793 8257 3744 8198 3712 8273
3691 8285 3668 8349
$$
SBHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 31, 4:35 AM EDT, 20 minutes earlier.
Area forecast discussion, May 31, 4:35 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 435 AM EDT MON MAY 31 2004 .DISCUSSION... SHORT TERM... SQUALL LINE HAS PUSHED THRU THE CWFA. BUSY NIGHT WITH NUMEROUS WARNINGS (SVR/TOR/FFW) IN FACT EVERY COUNTY IN CWFA RECEIVED SOME FORM OF WARNING. COLD FNT THAT SPAWNED THIS SYSTEM HAS JUST NOW ENTERED WRN KY. THE COLD FNT COULD PRODUCE ANOTHER ROUND OF TSRA/SHRA BUT WITH THE INTENSITY OF THE SQUALL LINE IT SHOULD BE MOISTURE STARVED. STILL THERE IS ENUF TIME FOR SOME DAYTIME HEATING AND THE MID LVL CAP MAY NOT BE STRONG ENUF TO STOP THE STORMS FROM BUILDING. FOR NOW WILL KEEP AT LEAST CHC POP THRU SUNSET WHEN THE FNT SHOULD FINALLY PUSH THRU. BY EVENING...THE FRONT IS THROUGH THE CWA AND DRIER/COOLER HIGH PRESSURE WILL DOMINATE INTO TUESDAY MORNING. ANOTHER UPPER LEVEL TROUGH WILL DROP SOUTHEAST FROM THE GREAT LAKES DURING TUESDAY WITH COLD AIR ALOFT PERHAPS INITIATING SOME DIURNAL CONVECTION. WENT ALMOST EXCLUSIVELY WITH THE MAV FOR TEMPS. EXTENDED... ONLY MINIMAL CHANGES WERE MADE DUE TO ONGOING SEVERE WEATHER AND FLOODING. && .PREV DISCUSSION... 1035 PM EDT SUN MAY 30 2004 ISSUED A QUICK UPDATE TO THE ZONES FOR THE NEW TORNADO BOX. ALSO BROKE OFF THE SOUTHWEST ZONES FOR A BIT OF A LULL BEFORE THE SVR ACTIVITY RESUMES THERE LATE TONIGHT. && 431 PM EDT SUN MAY 30 2004 ADDED TORNADO WATCH AND FLOOD WATCH FRONT ON THE WAY TONIGHT...PLENTY OF ACTIVITY ASSOCIATED WITH WARM WHICH WILL PROCEED COLD FRONT WORKING IN FROM THE WEST LATE TONIGHT/EARLY MORNING. PLENTY OF SPIN IN THE ATMOSPHERE...LATEST VWP SHOWS MORE THAN 90 DEGREES OF VEERING IN THE LOWEST 4KFT. MADE ONLY SMALL CHANGED TO TEMPS...AND STAYED PRETTY CLOSE TO GUIDANCE. ADJUSTED POPS FOR NEW TIMING OF FRONT...AND USED CAT POPS BOTH TONIGHT...AND EARLY TOMORROW. SHOULD BEGIN TO CLEAR OUT FAIRLY QUICKLY BEHIND FRONT...WITH SCATTERED SKIES BY THE CONCLUSION OF THE AFTERNOON. NO VERY SHARP FOCUS CURRENTLY FOR ACTIVITY...AND THUS HAS BEEN ERRATIC AT BEST...WITH ROTATION IN NUMEROUS STORMS. COLD FRONT WILL PROVIDE MORE FOCUS AS IT COME THROUGH...AND WILL PROBABLY RESULT IN MORE BOWS/LINES...WITH CONTINUED ISOLATED SEVERE AND SUPERCELLS OUT AHEAD. && .JKL WATCHES/WARNINGS/ADVISORIES.... FLOOD WATCH FOR ENTIRE CWA THROUGH NOON TODAY. DUSTY
Hazardous weather outlook, May 30, 5:37 PM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 537 PM EDT SUN MAY 30 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>119-311200- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-POWELL KY- PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-WOLFE KY- 537 PM EDT SUN MAY 30 2004 ...TORNADO WATCH THROUGH 8 PM TONIGHT... ...FLOOD WATCH THROUGH NOON ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LIFT ALONG A COLD FRONT APPROACHING THE AREA FROM THE WEST... AND CONTINUED DESTABILIZATION...COMBINED WITH THE PATTERN OF WINDS ALOFT REMAIN FAVORABLE FOR THE FORMATION OF TORNADOES WITH ANY THUNDERSTORMS THAT DO DEVELOP. IN ADDITION...THE THREAT FOR DAMAGING WINDS...VERY HEAVY RAIN...AND LARGE HAIL EXISTS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS MONDAY IN CONJUNCTION WITH A COLD FRONT PASSAGE. SOME OF THESE STORMS COULD BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN SEVERE WEATHER ACTIVITY... INCLUDING FUNNEL CLOUDS...TORNADOES...LARGE HAIL...DAMAGING WINDS ...AND HIGH WATER DUE TO FLASH FLOODING. KYZ120-311200- PIKE KY- 537 PM EDT SUN MAY 30 2004 ...FLOOD WATCH THROUGH NOON ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LIFT ALONG A COLD FRONT APPROACHING THE AREA FROM THE WEST...WILL KEEP THE THREAT OF THUNDERSTORMS IN THE AREA THROUGH MUCH OF TONIGHT. THE THREAT FOR DAMAGING WINDS AND LARGE HAIL EXISTS IN ANY THUNDERSTORMS THAT DEVELOP TONIGHT...AS WELL AS ISOLATED TORNADOES AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS IN CONJUNCTION WITH A COLD FRONT PASSAGE. SOME OF THESE STORMS COULD BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN SEVERE WEATHER ACTIVITY... INCLUDING FUNNEL CLOUDS...TORNADOES...LARGE HAIL...DAMAGING WINDS ...AND HIGH WATER DUE TO FLASH FLOODING. PIEPER
In the hours before
Local storm report, May 31, 2:46 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
246 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0229 AM FLASH FLOOD SALYERSVILLE 37.75N 83.06W
05/31/2004 MAGOFFIN KY LAW ENFORCEMENT
ONGOING FLASH FLOODING. SALYERSVILL HEALTH CARE CENTER TO
BE EVACUATING DUE TO FLOODING. 18 TO 20 INCHES ACROSS
PARKWAY DRIVE.
&&
KOLocal storm report, May 31, 2:57 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
257 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG RENFRO VALLEY 37.39N 84.33W
05/31/2004 ROCKCASTLE KY LAW ENFORCEMENT
CAMPER OVERTURNED AT LAKE LINVILLE.
&&
KOLocal storm report, May 31, 3:02 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
302 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG WATTS 37.44N 83.31W
05/31/2004 BREATHITT KY FIRE DEPT/RESCUE
AMBULANCE SERVICE REPORTED TREES DOWN IN THE WATTS/LOST
CREEK AREA ALONG HWY 15 AT HWY 1110 INTERSECTION. WIND
GUST WAS ENOUGH TO BLOW AMBULANCE INTO THE NEXT LANE.
&&
KOLocal storm report, May 31, 3:05 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
305 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG PINEVILLE 36.76N 83.70W
05/31/2004 BELL KY LAW ENFORCEMENT
TWO TREES DOWN AT HWY 221. REPORTED BY DISPATCH.
&&
KOLocal storm report, May 31, 3:09 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
309 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG SANDY HOOK 38.09N 83.12W
05/31/2004 ELLIOTT KY LAW ENFORCEMENT
TREES AND POWERLINES DOWN. REPORTED BY DISPATCH.
&&
KOSpecial weather statement, May 31, 3:53 AM EDT, 1 hour 2 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 353 AM EDT MON MAY 31 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-310815- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 353 AM EDT MON MAY 31 2004 ...ALL TORNADO WATCHES ACROSS EAST KENTUCKY HAVE BEEN CANCELLED... THE DYNAMIC STORM SYSTEM THAT GENERATED SEVERE WEATHER AND FLOODING THROUGH MANY OF THE COUNTIES IN EAST KENTUCKY HAS SHIFTED SOUTH AND EAST. THE THREAT FOR SEVERE WEATHER HAS ENDED AND THUS THE WATCHES HAVE BEEN CANCELLED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, VISIT OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/JKL GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:00 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 45 min |
| May 30, 8:09 PM EDT | Tornado Warning | JKL | Powell | 36 min |
| May 30, 8:16 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 44 min |
| May 30, 8:18 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 42 min |
| May 30, 8:22 PM EDT | Flash Flood Warning | JKL | Menifee, Morgan | 4 hr |
| May 30, 8:22 PM EDT | Tornado Warning | JKL | Wolfe | 38 min |
| May 30, 8:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 50 min |
| May 30, 8:37 PM EDT | Tornado Warning | JKL | Estill | 38 min |
| May 30, 8:42 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 48 min |
| May 30, 8:51 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 39 min |
| May 30, 8:56 PM EDT | Flash Flood Warning | JKL | Breathitt, Magoffin, Wolfe | 4 hr |
| May 30, 8:58 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 47 min |
| May 30, 9:10 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 50 min |
| May 30, 9:12 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 48 min |
| May 30, 9:17 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 43 min |
| May 30, 9:20 PM EDT | Severe Thunderstorm Warning | JKL | Powell, Wolfe | 40 min |
| May 30, 9:22 PM EDT | Flash Flood Warning | JKL | Johnson | 83 min |
| May 30, 9:22 PM EDT | Flash Flood Warning | JKL | Johnson | 6 hr |
| May 30, 9:24 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson | 51 min |
| May 30, 9:36 PM EDT | Tornado Warning | JKL | Breathitt | 24 min |
| May 30, 9:49 PM EDT | Flash Flood Warning | JKL | Floyd | 6 hr |
| May 30, 9:57 PM EDT | Tornado Warning | JKL | Breathitt, Knott | 48 min |
| May 30, 9:58 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 47 min |
| May 30, 10:15 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 30 min |
| May 30, 10:16 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 44 min |
| May 30, 10:24 PM EDT | Tornado Warning | JKL | Floyd | 36 min |
| May 30, 10:27 PM EDT | Flash Flood Warning | JKL | Bath | 6 hr |
| May 30, 10:30 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 45 min |
| May 30, 10:32 PM EDT | Flash Flood Warning | JKL | Estill, Montgomery, Powell | 6 hr |
| May 30, 10:53 PM EDT | Tornado Warning | JKL | Pike | 52 min |
| May 30, 11:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 44 min |
| May 30, 11:02 PM EDT | Flash Flood Warning | JKL | Pike | 6 hr |
| May 30, 11:19 PM EDT | Tornado Warning | JKL | Magoffin | 41 min |
| May 30, 11:22 PM EDT | Flash Flood Warning | JKL | Martin | 6 hr |
| May 30, 11:41 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 49 min |
| May 30, 11:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 46 min |
| May 31, 12:08 AM EDT | Flash Flood Warning | JKL | Breathitt, Magoffin, Menifee, Morgan, Wolfe | 6 hr |
| May 31, 12:11 AM EDT | Tornado Warning | JKL | Pike | 49 min |
| May 31, 12:39 AM EDT | Severe Thunderstorm Warning | JKL | Wayne | 66 min |
| May 31, 12:45 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 60 min |
| May 31, 12:49 AM EDT | Severe Thunderstorm Warning | JKL | Floyd | 41 min |
| May 31, 12:54 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Jackson, Montgomery, Powell and 1 more | 66 min |
| May 31, 12:57 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Jackson, Montgomery, Powell and 1 more | 63 min |
| May 31, 1:03 AM EDT | Tornado Warning | JKL | Pike | 42 min |
| May 31, 1:06 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary | 54 min |
| May 31, 1:23 AM EDT | Severe Thunderstorm Warning | JKL | Rowan | 67 min |
| May 31, 1:27 AM EDT | Tornado Warning | JKL | Bath | 33 min |
| May 31, 1:33 AM EDT | Severe Thunderstorm Warning | JKL | Elliott | 42 min |
| May 31, 1:39 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Lee, Menifee, Owsley, Whitley and 1 more | 66 min |
| May 31, 1:53 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Morgan, Perry | 52 min |
| May 31, 1:55 AM EDT | Tornado Warning | JKL | Elliott, Rowan | 65 min |
| May 31, 2:07 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Leslie, Magoffin | 53 min |
| May 31, 2:10 AM EDT | Tornado Warning | JKL | Morgan, Wolfe | 35 min |
| May 31, 2:13 AM EDT | Tornado Warning | JKL | Breathitt | 62 min |
| May 31, 2:20 AM EDT | Tornado Warning | JKL | Bell, Knox | 40 min |
| May 31, 2:26 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Johnson, Knott | 64 min |
| May 31, 2:27 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Johnson, Knott | 63 min |
| May 31, 2:35 AM EDT | Flash Flood Warning | JKL | Clay | 3 hr |
| May 31, 2:49 AM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 56 min |
| May 31, 2:54 AM EDT | Severe Thunderstorm Warning | JKL | Martin | 66 min |
| May 31, 2:55 AM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 50 min |
| May 31, 2:55 AM EDT | Severe Thunderstorm Warning | JKL | Martin | 65 min |
| May 31, 2:56 AM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 49 min |
| May 31, 3:00 AM EDT | Flash Flood Warning | JKL | Floyd, Johnson | 4 hr |
| May 31, 3:01 AM EDT | Tornado Warning | JKL | Johnson | 29 min |
| May 31, 3:02 AM EDT | Tornado Warning | JKL | Johnson | 28 min |
| May 31, 3:05 AM EDT | Tornado Warning | JKL | Floyd, Pike | 55 min |
| May 31, 3:14 AM EDT | Flash Flood Warning | JKL | Harlan, Letcher | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.